Hypersensitivity reactions to antineoplastic agents: an overview

    loading  Checking for direct PDF access through Ovid

Abstract

Hypersensitivity reactions to antineoplastic agents are defined as unexpected reactions with signs and symptoms inconsistent with known toxicity of antineoplastic drugs. These reactions are uncommon and usually associated with certain antineoplastic categories, such as taxanes, platinum-containing compounds, epipodofyllotoxins, asparaginase, procarbazine and, more rarely, with doxorubicin and 6-mercaptopurine. The mechanisms that are responsible for hypersensitivity reactions are unclear and vary between agents. Symptoms of these reactions range from mild skin rashes to more severe reactions, such as arthralgia, respiratory arrest or even death in some cases. Once hypersensitivity reactions are observed, basic principles that allow their management and possible continuance and completion of the regimen should be followed.

Related Topics

    loading  Loading Related Articles